CaltechAUTHORS
  A Caltech Library Service

On the Classification Problem for Rank 2 Torsion-Free Abelian Groups

Kechris, Alexander S. (2000) On the Classification Problem for Rank 2 Torsion-Free Abelian Groups. Journal of the London Mathematical Society, 62 (2). pp. 437-450. ISSN 0024-6107. http://resolver.caltech.edu/CaltechAUTHORS:20111201-082818221

Full text is not posted in this repository. Consult Related URLs below.

Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:20111201-082818221

Abstract

We study here some foundational aspects of the classification problem for torsion-free abelian groups of finite rank. These are, up to isomorphism, the subgroups of the additive groups (Q^n, +), for some n = 1, 2, 3,.... The torsion-free abelian groups of rank ≤ n are the subgroups of (Q^n, +).


Item Type:Article
Related URLs:
URLURL TypeDescription
https://doi.org/10.1112/S0024610700001411DOIArticle
Additional Information:© 2000 London Mathematical Society. Received 15 June 1999; revised 16 November 1999. Research partially supported by NSF Grant DMS 9619880. I would like to thank S. Adams and G. Hjorth for many helpful conversations and G. Mess for bringing up the idea of using groups of the form PSL_n(Z[1/p_1,...,1/p_n]) instead of PSL_n(Z).
Funders:
Funding AgencyGrant Number
NSFDMS-9619880
Classification Code:2000 Mathematics Subject Classification: 20K15.
Record Number:CaltechAUTHORS:20111201-082818221
Persistent URL:http://resolver.caltech.edu/CaltechAUTHORS:20111201-082818221
Official Citation:Kechris, A. S. (2000), On the Classification Problem for Rank 2 Torsion‐Free Abelian Groups. Journal of the London Mathematical Society, 62: 437-450. doi:10.1112/S0024610700001411
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:28263
Collection:CaltechAUTHORS
Deposited By: Tony Diaz
Deposited On:13 Apr 2012 18:02
Last Modified:16 Aug 2018 21:08

Repository Staff Only: item control page